Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 229, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 19, 2014, 1:54 PM EDT for Madison County, Taylor County, Florida. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2014, 1:54 PM EDT (17:54 UTC)
- Expired
- Aug 19, 2014, 2:36 PM EDT
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Madison County, FL, Taylor County, FL
The radar
The Moody AFB radar (KVAX), 73 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 2:02 PM EDT | TSTM WND DMG | 4 N Greenville, FL | ONE TREE DOWN ON US HIGHWAY 221. TIME ESTIMATED BY RADAR. |
| Aug 19, 2:12 PM EDT | TSTM WND DMG | 2 Nnw Hamburg, FL | ONE TREE DOWN ON STATE HIGHWAY 146. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1065 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
180
WUUS52 KTAE 191754
SVRTAE
FLC079-123-191900-
/O.NEW.KTAE.SV.W.0229.140819T1754Z-140819T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
154 PM EDT TUE AUG 19 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MADISON COUNTY IN FLORIDA...
THIS INCLUDES THE CITY OF MADISON...
NORTHEASTERN TAYLOR COUNTY IN FLORIDA...
* UNTIL 300 PM EDT
* AT 152 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
12 MILES NORTHWEST OF MADISON TO 26 MILES SOUTHWEST OF MADISON...OR
ALONG A LINE EXTENDING FROM HAMBURG TO ERIDU...AND MOVING EAST AT
20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GREENVILLE...IDDO...SIRMANS...EBB...CHERRY LAKE...SHADY GROVE...
PINETTA...MOSELEY HALL...HANSON...HOPEWELL AND LEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. DO NOT WAIT UNTIL YOU
HEAR THE SOUND OF THUNDER TO TAKE COVER.
&&
LAT...LON 3027 8323 3025 8351 3028 8383 3032 8379
3038 8380 3038 8376 3044 8372 3049 8373
3056 8366 3055 8364 3058 8361 3061 8361
3065 8357 3062 8326 3043 8322 3039 8317
TIME...MOT...LOC 1754Z 267DEG 17KT 3062 8350 3030 8380
$$
42-DVD2 follow-up statements
352
WWUS52 KTAE 191808
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
208 PM EDT TUE AUG 19 2014
FLC079-123-191900-
/O.CON.KTAE.SV.W.0229.000000T0000Z-140819T1900Z/
MADISON FL-TAYLOR FL-
208 PM EDT TUE AUG 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTH CENTRAL TAYLOR AND MADISON COUNTIES...
AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS
IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PINETTA TO SHADY GROVE...OR ALONG A LINE EXTENDING
FROM 10 MILES NORTH OF MADISON TO 12 MILES NORTH OF PERRY...MOVING
EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHADY
GROVE...HANSON...HOPEWELL AND LEE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. DO NOT WAIT UNTIL YOU
HEAR THE SOUND OF THUNDER TO TAKE COVER.
&&
LAT...LON 3027 8323 3025 8351 3027 8372 3038 8368
3048 8365 3059 8356 3064 8348 3062 8326
3043 8322 3039 8317
TIME...MOT...LOC 1808Z 267DEG 17KT 3060 8335 3028 8364
$$
42-DVD051
WWUS52 KTAE 191836
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
236 PM EDT TUE AUG 19 2014
FLC079-123-191846-
/O.CAN.KTAE.SV.W.0229.000000T0000Z-140819T1900Z/
MADISON FL-TAYLOR FL-
236 PM EDT TUE AUG 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL TAYLOR AND
MADISON COUNTIES IS CANCELLED...
THE STORMS HAVE MOVED OUT OF MADISON COUNTY.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW
ENFORCEMENT.
LAT...LON 3027 8323 3025 8351 3027 8372 3038 8368
3048 8365 3059 8356 3064 8348 3062 8326
3043 8322 3039 8317
TIME...MOT...LOC 1836Z 267DEG 17KT 3061 8320 3029 8349
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 1:46 PM EDT, 8 minutes earlier.
Area forecast discussion, Aug 19, 1:46 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 146 PM EDT Tue Aug 19 2014 .Near Term [Through Today]... A fairly high coverage of showers and thunderstorms is expected through sunset with a diminishing trend after sunset. Given ample instability, the presence of an upper level shortwave, and some enhanced low level winds (for August standards), expect the threat of a few severe storms to continue through the remainder of the afternoon. Overnight lows will be in the low to mid 70s. .Short Term [Tonight Through Thursday Night]... As a ridge of high pressure over the Gulf coast moves inland, we will quickly start to see drier, hotter weather. With the sea-breeze still coming into play, we will still likely see scattered coverage of afternoon thunderstorms, staying mostly in north Florida, but the chances are lower than they normally are for this time of year. Highs will be in the mid to upper 90s across the area Wednesday, mostly upper 90s on Thursday. Although the airmass in place will be relatively dry, we'll still be humid enough to make the heat feel even more uncomfortable- heat index values will rise to the 100-105 degree range Wednesday, 104-108 Thursday. Lows will only be in the mid 70s. .Long Term [Friday Through Tuesday]... Conditions are expected to stay hot and relatively dry through early next week as a strong ridging of high pressure builds inland and stays in place until it begins to weaken late this weekend. A long stretch of hot days is on tap with highs expected to reach the upper 90s Thursday through Sunday, decreasing only slightly to the mid 90s Monday and Tuesday when rain chances increase again after the ridge begins to weaken. && .Aviation... [Through 18Z Wednesday] A fairly high coverage of afternoon showers and thunderstorms is expected with a decreasing trend after sunset. A few of the storms could be strong to severe. VFR conditions are expected to prevail outside of the storms, except for the possibility of some MVFR conditions around sunrise. && .Marine... With high pressure over the northern Gulf, winds will generally be from the west-southwest at 10 knots or less, with surges along the coastline to about 15 knots in the evenings. Waves are expected to remain around 2 feet or less through the period. && .Fire Weather... Red flag conditions are not expected for the next several days. && .Hydrology... Rainfall totals through the week are expected to be less than an inch with localized higher amounts possible. With all area rivers below action stage, no flooding is expected. && .Preliminary Point Temps/PoPs... Tallahassee 75 96 75 98 76 / 30 30 20 30 20 Panama City 78 92 78 94 78 / 20 20 10 20 20 Dothan 74 96 75 98 75 / 30 20 20 20 20 Albany 73 97 75 99 75 / 30 20 20 20 10 Valdosta 73 96 74 98 74 / 30 20 20 30 20 Cross City 75 94 75 96 74 / 10 30 20 30 20 Apalachicola 77 92 76 93 78 / 10 20 10 20 10 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...MOORE LONG TERM...MOORE AVIATION...DVD MARINE...MOORE FIRE WEATHER...DVD HYDROLOGY...WESTON
In the hours before
Local storm report, Aug 19, 1:50 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
150 PM EDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM TSTM WND DMG 2 W VALDOSTA 30.85N 83.32W
08/19/2014 LOWNDES GA 911 CALL CENTER
TREE DOWN AT BAYTREE RD AND NORMAN DRIVE
&&
WESTONThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 12:55 PM EDT | Special Marine Warning | TAE | 65 min | |
| Aug 19, 6:41 PM EDT | Areal Flood Advisory | TAE | Leon | 2 hr |
| Aug 19, 6:59 PM EDT | Special Weather Statement | TAE | Jackson | 46 min |
| Aug 19, 7:25 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Jackson | 35 min |
| Aug 19, 7:42 PM EDT | Special Weather Statement | TAE | Gadsden | 48 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.